Georgia, 2006Strong Wind in Georgia, January 17, 2006
January 17, 2006 · NWS FFC · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jan 17, 5:30 AM EST, 9 hours earlier.
Area forecast discussion, Jan 17, 5:30 AM EST, 9 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EST TUE JAN 17 2006
.SHORT TERM (TODAY THROUGH THURSDAY)...
LATEST SATL AND UPPER CHARTS SHOW A DIGGING TROUGH BEGINNING TO KICK
EAST OF THE PLAINS WITH AN ASSOCIATED COLD FRONT FASTLY APPROACHING
THE MISSISSIPPI VALLEY. MODELS IN GOOD AGREEMENT WITH TIMING OF
FRONT...CURRENTLY EXPECTED TO PUSH ACROSS THE FORECAST AREA THIS
AFTERNOON AND EVENING. ALTHO WIDESPREAD SHOWERS ARE EXPECTED...WITH
MOST AREAS RECEIVING GENERALLY ONE HALF INCH OR LESS OF
PRECIP...LACK OF INSTABILITY AHEAD OF THE FRONT WILL HOLD
THUNDERSTORM ACTIVITY TO ISOLATED AT BEST. THE GREATER CHANCE FOR
THUNDERSTORMS WILL BE GENERALLY ACROSS THE SOUTHERN HALF OF THE
STATE WHERE THE WARMER TEMPS AND GREATER INSTABILITIES WILL BE
POOLED. BEHIND THE FRONT...AMPLE WRAP AROUND MID LEVEL MOISTURE AND
LOWERING THICKNESSES STILL WARRANT MENTION OF RAIN AND SNOW IN THE
EXTREME NORTHERN ZONES. OTHERWISE...STAYED CLOSE TO GUIDANCE NUMBERS
TODAY AND TONIGHT...THEN WARMED HIGHS A BIT FOR WEDNESDAY WITH AMPLE
SUNSHINE AND A DRIER WESTERLY FLOW NOTED BY WEDNESDAY AFTERNOON.
&&
.LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...
THURSDAY NIGHT AND FRIDAY STILL APPEAR TO BE DRY AS NEXT SYSTEM
DEEPENS OVER THE CENTRAL PLAINS. THIS SYSTEM BEGINS TO KICK EASTWARD
FRIDAY NIGHT WITH AMPLE GULF MOISTURE AND MODERATE INSTABILITIES
ADVECTING NORTHWARD OVER MUCH OF THE STATE BY EARLY SATURDAY. LATEST
GFS SHOWS THE ASSOCIATED COLD FRONT SWEEPING ACROSS THE AREA ON
SATURDAY... THEN STALLING SOUTH OF THE AREA BY EARLY SUNDAY. HAVE
VERY LITTLE CONFIDENCE IN THE GFS BY MONDAY...AS IT SHOWS HIGH POPS
AND QPF OVER THE ENTIRE STATE. WOULD EXPECT THIS PATTERN TO BE SLOW
SETTING UP WITH THE HIGHER POPS WARRANTED OVER THE SOUTHERN ZONES.
FOR NOW...HAVE TWEAKED QPF BACK AND POPS DOWN TO SLIGHT CHANCE UNTIL
GET A BETTER MODEL RUN CONSISTENCY.
&&
.AVIATION...
DECREASING CEILINGS EXPECTED THROUGH 15Z WITH PRECIP STARTING ACROSS
THE AREA BY 16-18Z. WINDS SE THIS MORNING 8-12KT TURING TO THE SW
AND INCREASING 15-20KT BY 22Z-00Z. MAY SEE SOME ISOLATED
THUNDERSTORMS TODAY BUT INSTABILITY IS LACKING SO SHOULD NOT BE THAT
BIG OF AN AVIATION CONCERN. VSBYS WILL START OFF P6SM UNTIL THE
RAIN BEGINS. WILL SEE SOME BRIEF PERIODS OF HEAVY RAIN WHICH WILL
DECREASE VSBYS DOWN TO 2SM. ALL IN ALL VSBYS SHOULD STAY IN 5 TO 6SM
RANGE ONCE THE PRECIP MOVES IN.
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 57 33 50 37 / 100 60 5 5
ATHENS 59 37 48 32 / 100 100 10 5
GAINESVILLE 55 35 45 34 / 100 90 5 5
ROME 59 38 50 28 / 100 60 5 5
COLUMBUS 64 37 57 36 / 100 40 5 5
MACON 65 40 54 30 / 90 70 5 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
39/13
Hazardous weather outlook, Jan 17, 6:15 AM EST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 AM EST TUE JAN 17 2006
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181100-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
615 AM EST TUE JAN 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TONIGHT
...ISOLATED THUNDERSTORMS EXPECTED THROUGH TONIGHT...
.SYNOPSIS...
A STRENGTHENING LOW PRESSURE CENTER AND ASSOCIATED FRONTAL SYSTEM
WILL MOVE EAST THROUGH THE STATE TODAY. THIS FRONTAL SYSTEM WILL
BRING SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA THROUGH
TONIGHT.
.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM ISOLATED THUNDERSTORM DEVELOPMENT THIS
AFTERNOON AND EVENING WILL BE CLOUD TO GROUND LIGHTNING STRIKES.
.DISCUSSION...
A STRENGTHENING LOW PRESSURE CENTER AND ASSOCIATED FRONTAL SYSTEM
WILL MOVE EAST THROUGH THE STATE TODAY. THIS FRONTAL SYSTEM WILL
BRING SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA. MOST AREAS
WILL RECEIVE GENERALLY ONE HALF INCH OR LESS OF PRECIP. INSTABILITY
IS VERY WEAK WITH THIS FRONT WITH CAPES NEVER GETTING ABOVE 200 AND
LIFTED INDICES STAYING POSITIVE THROUGH WED MORNING. THIS WILL KEEP
THUNDERSTORM ACTIVITY TO ISOLATED AT BEST. NO SEVERE STORMS ARE
EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE WILL BE A CHANCE OF LIGHT SNOW ACROSS EXTREME NORTH GEORGIA
WED MORNING ASSOCIATED WITH THE WRAP AROUND MOISTURE FROM EXITING
FRONTAL SYSTEM TONIGHT. NO HAZARDOUS WEATHER EXPECTED THURSDAY
THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Strong Wind, Bibb
- When
- January 17, 2:30 PM EST to 2:45 PM EST
- Where
- Bibb forecast zone
- Measured
- 31 kt (36 mph) estimated gust
- Property damage
- $15,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.807, -83.698 (the zone’s center; the record gives no point)
The public reported that a large 1.5 foot diameter pine tree was blown down by strong gradient winds ahead of a cold front. The tree fell across and damaged two fences and one vehicle.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Texas, January 17, 20061 death · 1 injured · $40,000 · 1 event
- Winter Weather in Kentucky, January 17, 200622 events
- Flood in Washington, January 17 to 19, 2006$20,000 · 1 event
- Damaging Wind in Alabama, January 17, 2006$15,000 · 50 kt wind · 1 event
- Heavy Snow in Idaho, January 17 to 18, 20068 events
- Flooding in Oregon, January 17 to 21, 20068 events
- Heavy Snow in Utah, January 17 to 19, 20068 events
- Winter Storm in Colorado, January 17 to 20, 20066 events
- Winter Weather in Indiana, January 17, 20066 events
- Winter Weather in Indiana, January 17 to 18, 20064 events
- High Surf in Puerto Rico, January 17, 20063 events
- Heavy Snow in Idaho, January 17 to 18, 20063 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492721.